Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 30, 2012, 5:30 PM CDT for Desha County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 30, 2012, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WGUS54 KLZK 302230
FFWLZK
ARC041-079-310130-
/O.NEW.KLZK.FF.W.0023.120830T2230Z-120831T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 PM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DESHA COUNTY IN SOUTHEAST ARKANSAS...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 830 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF HEAVY RAINFALL 3 MILES SOUTHWEST OF DUMAS. DOPPLER RADAR
INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE
WARNED AREA IN THE PAST 3 HOURS. A RAIN BAND ASSOCIATED
WITH TROPICAL DEPRESSION ISAAC IS CURRENTLY MOVING THROUGH THE
WARNED AREA AND IS YEILDING RAIN RATES OF 2 TO 3 INCHES PER HOUR.
AS A RESULT...FLASH FLOODING IS LIKELY TO OCCUR. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROHWER... DUMAS... YANCOPIN...
WOODVILLE... WHITEFIELD... WATSON...
WARRENTON... OMEGA... NEBO...
MORGAN PT REC AREA... MITCHELLVILLE... MILLS...
MCGEHEE... MASONVILLE... LUCCA LANDING...
KELSO... JERSEY POINT... GRADY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3378 9113 3372 9114 3367 9103 3370 9120
3362 9113 3356 9143 3377 9145 3379 9164
3407 9190 3407 9173 3417 9169 3408 9145
3398 9139 3400 9132 3399 9132 3396 9136
3393 9103 3385 9106 3378 9098
$$
64What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:00 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 30, 3:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT THU AUG 30 2012 .AVIATION... THE REMNANTS OF HURRICANE ISAAC WILL TRACK FROM NORTHERN LOUISIANA THROUGH WESTERN ARKANSAS LATE TONIGHT/FRIDAY. EAST OF THE TRACK... RAIN WILL BE HEAVY/EXCESSIVE...AND WIDESPREAD IFR CEILINGS/MVFR VISIBILITIES WILL DEVELOP. GUSTY EAST/NORTHEAST WINDS WILL OCCUR THROUGH THIS EVENING...WITH WINDS GRADUALLY TURNING TO THE SOUTHEAST AND SOUTH TONIGHT/FRIDAY. (46) && .DISCUSSION...REMNANTS OF ISAAC APPEAR TO BE CENTERED NEAR RUSTON LOUISIANA...MOVING TO THE NORTHWEST. SATELLITE AND RADAR IMAGERY CONTINUE TO INDICATE THAT A SUBSTANTIAL AMOUNT OF INTERACTION WITH MID LEVEL DRY AIR HAS OCCURRED...AND HAS AFFECTED ISAAC DURING ITS APPROACH TO ARKANSAS. EXPECT A INCREASED CHANCE FOR SEVERE WEATHER ASSOCIATED WITH ISAAC DURING THE DAY ON FRIDAY. BREAKS IN CLOUD COVER SHOULD ALLOW FOR LOCAL INCREASES IN INSTABILITY...ALLOWING FOR SMALL SCALE ENVIRONMENTS THAT SUPPORT DOWNWARD MOMENTUM TRANSFERS...AND BRIEF TORNADIC DEVELOPMENT. RESIDUAL...SCATTERED SHRA/TSRA DEVELOPMENT EXPECTED DURING THE DAY SATURDAY AND SUNDAY...AS SMALL SCALE BOUNDARIES ACT ON RELATIVELY HIGH THETA-E AIR TO SUPPORT CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 82 72 88 / 80 90 80 40 CAMDEN AR 72 87 73 92 / 90 90 80 20 HARRISON AR 68 77 69 84 / 90 90 90 60 HOT SPRINGS AR 71 83 72 90 / 90 100 90 30 LITTLE ROCK AR 72 84 73 90 / 90 100 90 30 MONTICELLO AR 73 88 74 92 / 90 90 70 20 MOUNT IDA AR 71 82 72 90 / 90 100 90 30 MOUNTAIN HOME AR 70 80 70 86 / 90 90 80 50 NEWPORT AR 72 84 73 89 / 80 80 80 40 PINE BLUFF AR 72 86 73 91 / 90 90 80 30 RUSSELLVILLE AR 71 81 72 90 / 90 100 90 40 SEARCY AR 72 83 73 88 / 90 90 80 40 STUTTGART AR 72 85 73 90 / 90 90 80 30 .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY FOR BAXTER-BOONE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON- SEARCY-SHARP-STONE. FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. LAKE WIND ADVISORY UNTIL 7 PM CDT FRIDAY FOR CLARK-CLEBURNE- CONWAY-GARLAND-HOT SPRING-JOHNSON-LOGAN-MONTGOMERY-PERRY-PIKE- POLK-POPE-SCOTT-VAN BUREN-YELL. LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER- GRANT-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-PULASKI- SALINE-WHITE-WOODRUFF. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GRANT-JEFFERSON- LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-PULASKI-SALINE-WHITE- WOODRUFF. && SHORT TERM...55 / LONG TERM...227
Hazardous weather outlook, Aug 30, 12:45 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT THU AUG 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311800- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1245 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF HURRICANE ISAAC WILL MOVE FROM CENTRAL LOUISIANA THIS MORNING INTO SOUTHWEST ARKANSAS BY THIS EVENING. SURROUNDING ISAAC...RAIN WILL OVERSPREAD AREAS GENERALLY SOUTH OF CLARKSVILLE AND BATESVILLE THROUGH SUNSET. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS WELL. RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE BUILDING NORTHWARD TONIGHT AS ISAAC HEADS THROUGH WESTERN SECTIONS OF THE STATE. RAIN WILL BE HEAVY AT TIMES. THROUGH TONIGHT...RAINFALL TOTALS OF ONE TO THREE INCHES WILL BE COMMON...WITH HIGHER TOTALS APPROACHING FIVE INCHES IN SOUTHEAST ARKANSAS. AS THE GROUND BECOMES SATURATED IN THE SOUTHEAST...FLASH FLOODING COULD RESULT. REMEMBER...HEAVY RAINFALL CAN LEAD TO FLASH FLOODING...EVEN IN AREAS EXPERIENCING PROLONGED DROUGHT. WITH THE APPROACH OF THE STORM...WINDS WILL BECOME GUSTY. WINDS SUSTAINED AT 20 TO 30 MPH WILL BE COMMON...WITH GUSTS OVER 40 MPH POSSIBLE. THE WIND WILL CREATE DANGEROUS CONDITIONS ON AREA BODIES OF WATER. ALSO...TREE LIMBS WEAKENED BY DROUGHT WILL SNAP MORE EASILY...AND THIS COULD CREATE POWER OUTAGES. ISOLATED TORNADOES ARE COMMON SURROUNDING A TROPICAL SYSTEM. TORNADOES USUALLY FORM IN RAIN BANDS TO THE NORTH AND EAST OF THE CENTER OF THE SYSTEM. WHILE SOME BANDING WILL BE NOTED IN SOUTHEAST ARKANSAS THROUGH TONIGHT...THERE WILL BE MORE BANDING IN CENTRAL AND SOUTHERN MISSISSIPPI AND SOUTHWEST ALABAMA. THIS IS WHERE TORNADOES WILL BE MOST LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE REMNANTS OF ISAAC WILL CONTINUE TO AFFECT ARKANSAS FRIDAY... WITH HEAVY RAINFALL CONTINUING. ADDITIONAL RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE...PRIMARILY IN CENTRAL AND NORTHERN ARKANSAS. FLASH FLOODING WILL REMAIN A CONCERN...AND LOCALIZED RIVER FLOODING COULD OCCUR AS WELL. ISOLATED TORNADOES WILL AGAIN BE POSSIBLE. HOWEVER...WIDESPREAD RAIN WILL TEND TO STABILIZE THE ATMOSPHERE...AND THIS WILL MINIMIZE THE TORNADO CONCERN. GUSTY WINDS WILL CONTINUE ON FRIDAY...BUT WILL DIMINISH LATE IN THE DAY. ONCE THE REMNANTS OF ISAAC MOVE OUT OF ARKANSAS BY SATURDAY...DRY WEATHER WILL RETURN...WITH WARM TEMPERATURES TO START OUT NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY IN SOUTHEAST ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
In the hours before
Local storm report, Aug 30, 2:41 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG SHERWOOD 34.83N 92.21W
08/30/2012 PULASKI AR PUBLIC
LARGE TREE LIMB DOWN.
0220 PM NON-TSTM WND DMG NORTH LITTLE ROCK 34.79N 92.26W
08/30/2012 PULASKI AR PUBLIC
TREE DOWN ON JFK AND 20TH STREET.
0233 PM NON-TSTM WND DMG 2 W DOWNTOWN LITTLE ROC 34.73N 92.27W
08/30/2012 PULASKI AR TRAINED SPOTTER
TREES REPORTED DOWN ON THE UAMS CAMPUS.
&&
224Local storm report, Aug 30, 2:58 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND DMG RUSSELLVILLE 35.27N 93.14W
08/30/2012 POPE AR PUBLIC
TREE REPORTED DOWN.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:01 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 42 hr |
| Aug 30, 10:13 AM CDT | Lake Wind Advisory | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 13 more | 33 hr |
| Aug 30, 10:13 AM CDT | Wind Advisory | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 13 more | 9 hr |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.